MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CCWET0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 10/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A registered nurse reported following an intraocular lens (iol) implant procedure, the patient was bothered by shadows around objects.The lens was explanted and replaced with another lens in a secondary procedure.Additional information was received stating patient's symptoms were resolved.Patient was not hospitalized as a result of this event.
 
Additional Manufacturer Narrative
The product was returned for analysis.Iol received adhered to inside of zip lock bag.Solution is dried on both surfaces of the optic and haptics.One haptic is broken/torn and is adhered to the optic, the other haptic is intact.The optic is torn/split-cut dividing the iol in two and scratched/marked-rejectable.The root cause for the reported complaint could not be determined.The reported iol exchange, may suggest that the replacement lens model was an improved choice for the patient's vision needs.The ifu (instructions for use) states that it is possible to experience very bothersome visual disturbances, significant enough that the patient could request explant of the intraocular lens.Most patients implanted with the company intraocular lens are likely to experience significant loss of contrast sensitivity as compared to monofocal intraocular lens.The reporter states the use of non-company ovd (ophthalmic viscosurgical devices), this is not a qualified ovd (ophthalmic viscosurgical devices).The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16060136
Report Number9612169-2022-00731
Device Sequence Number20516654
Product Code POE
UDI-Device Identifier00380652405850
UDI-Public00380652405850
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/21/2025
Device Model NumberCCWET0
Device Catalogue NumberCCWET0.240
Device Lot Number25289877
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/07/2022
Supplement Date Received by Manufacturer03/02/2023
Initial Report FDA Received Date12/28/2022
Supplement Report FDA Received Date03/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BARRETT TRUE K; MONARCH III, CARTRIDGE C; MONARCH III, INJECTOR; OCCUCOAT OVD; SMOOTH BLUES FORCEP
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown